Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 207, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 6:35 PM CDT for Barron County, Rusk County, Wisconsin. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 30, 1999, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Barron County, WI, Rusk County, WI
The radar
The Duluth radar (KDLH), 164 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:45 PM CDT | Thunderstorm Wind 55 | Dallas, WI | Shed down. Numerous trees and power lines down. Estimated windspeed. |
| Jul 30, 6:50 PM CDT | Thunderstorm Wind 50 | Cameron, WI | Tree down across road. Estimated windspeed. |
| Jul 30, 7:10 PM CDT | Thunderstorm Wind 65 | Ladysmith, WI | A five mile wide swath of damaging winds tracked for 20 miles through central and eastern Rusk County, downing hundreds of trees, some eighteen inches in diameter. Some trees on houses and garages. Roof partially blown off house in Ladysmith. Shed down 2 N T |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4710 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 302340 SVRMSP WIC005-107-310030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 635 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN WEST CENTRAL WISCONSIN RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 730 PM CDT * AT 635 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 7 MILES NORTHWEST OF BARRON...OR ABOUT 9 MILES WEST OF RICE LAKE...MOVING EAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WEYERHAEUSER RICE LAKE LADYSMITH CAMERON BRUCE BARRON THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. WIND DAMAGE HAS BEEN REPORTED IN THE TOWN OF CUMBERLAND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999
THUNDERSTORMS FORMING ALONG FRONT IN NW. SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL. TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING. WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING. CLEARING AND DRIER FOR REST OF
FORECAST.
.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
WISCONSIN AND TWIN CITIES METRO...
FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
SCOTTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:34 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 56 min |
| Jul 30, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 38 min |
| Jul 30, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 47 min |
| Jul 30, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.